+ Reply
Log in or Register to participate in these discussions
Long term Chemo (Palliative Chemo) and side effects.
Dauntless
116 Posts

Fatigue

Looking for some info, information as to dealing with fatigue, interfering with life, daily activities, sleeping long hours. I am on palliative chemo, so no ending for me until it stops working.

Any info appreciated.

Dianne (Dauntless)

3 Replies
brittanyc
17 Posts

Hi @Dauntless!
Thank you for reaching out.
Here is a booklet on Advanced Cancer, there is some information in here about dealing with fatigue, as well as other side effects - it is available in both English and French.
Allow me to tag @Buddy65 and @Hazewind who also have advanced cancer and may be able to give you some information or tips!
Take good care,
Brittany

S2020
588 Posts

@Dauntless, I am sorry you are experiencing this. This symptom can be as debilitating and restrictive as pain.

Wellspring‘s online Cancer-Related Fatigue program may be helpful. It covers cancer-related fatigue for all stages. When I participated, there were a few of us in the group receiving metastatic or palliative treatments. Below is the link:

There are also useful tips at the following website:

I notice a significant difference when my B12 is in the normal range, although chemo can make that difficult, especially when supplements are not allowed.

A doctor prescribed a medication that is used for ADHD, although I do not have ADHD, and that has been helpful for fatigue. The doctor’s instructions were to open the capsule, dissolve it in water and sip throughout the day, instead of taking one capsule all at once. I do not use it often so I do not know how it would be if used on a daily basis. It‘s a medication that has to be avoided with some medications, treatments and medical conditions.

Thinking about you, Dauntless. I hope you find something to help with this.

elle29
669 Posts

Hi Dianne Dautntless not sure when u wrote this . But my GPO checked my Machrophages the levels were off , therefore it’s called Macrocytosis Fatigue . If left for 6 months other complication from bone marrow suppression can occur Stomach Cancer (as back spine problems ) or Leukemia . Get that checked blood,lab regularity .
The solution I was told was to take Vit B . Also when u are on Chemo in hospital as U may know , or ask for the nurse to give Vitamin B injections .

Your wbc u know low Neutrophils do not cause fatigue I was told . However my count was significant for two months not returning to normal . Many time s I ask for a booster shot to raise them but they refuse adamantly saying this is costly not pard of my TP protocol .

I am now looking into getting the cost covered if I end up in hospital with an infection , to be able to fight this . No one understands or either I don’t refusing to make it available to me and ready . It can cost anywhere from 2500 - 6500 $ .! The pharmaceutical companies pays a portion . If u have extra private extended health coverage . Every one pays a portion .

There are 4 different booster drugs and the health related others can support your if want a fighting chance to get the boost of Neuts done or if I am on IV in Emerg . Some times I wonder if it is my lack of Health Care Coverage ?
All the best in your battle to perk up a bit , some nutrition , some activity and some rest . Next is immunotherapy .

+ Reply